I have had POTS for about 6 years now. In the past few months I have gotten this weird sensation in my right leg. and in the past week its been more frequent. It feels like the circulation is being cut off right below my knee, along with pain in my foot and mild cramping in my calf. My leg will also feels numb at times and I get a weird twitching/bugs crawling under my skin feeling, and pins and needles. My leg has only swelled up one time with all of these symptoms. My doctor flat out told me she has no clue what it is. Does anyone else experience this with POTS?
I do sometimes get pains down my legs but I get it from the hips down and I get the creepy crawly skin from the midrodine. However there are some concerning things about your situation to me. Swelling and pain in a leg can be caused by a blood clot. And I would def look more into it. Here are the symptoms:
Deep Vein Thrombosis Symptoms
Symptoms occur in the affected leg when a clot obstructs blood flow and causes inflammation. Symptoms may include the following:
Gradual onset of pain
Warmth to the touch
Worsening leg pain when bending the foot
Leg cramps, especially at night
Bluish or whitish discoloration of skin
However, almost 30%-50% of individuals with deep vein thrombosis do not experience symptoms from the condition
It's a serious condition if that is what is going on and needs to be treated. This probably wasn't much help. Sorry. But when I read this post I instantly thought of DVT and thought I'd share the info with you just in case.
I have both POTS and NMS and what caught my attention was your reference to bugs crawling under your skin. I regularly have these neurological feelings that are like icy spiders crawling up my spine, neck, head and down my arms, hands, legs, etc. I'm not sure but think this may be from small fiber neuropathy or cirulatory probs where my body is clamping down. I have also had cramping associated with it occasionally. I like Lil Miss's suggestion about ruling out blood clot.
I have started my possible POTS symptoms with neuropathy issues that are the bugs crawling, numbness, tinglings, burning sensations. I will find out for sure next week if it is POTS but according to my dr those are normal symptoms of POTS.
Good for you. I have found changing docs is really important in this process. (my first doc prescribed Xanax and told me to see a counselor, and two cardiologists since have told me that all I needed to do is take their cardiac drug of choice and I'd be fine. Yet my symptoms include many neuro probs these drugs dont touch. Haven't been able to drive or work since Sept.)
Working with someone who either understands it and/or is willing to learn about it is key. I've also found that researching it myself and understanding how the ANS works including various types of dysfunction has been very helpful.
I have begun wearing compression stockings, (the kind worn by athletes and runners) and find that if I put them on first thing in the morning, it really helps with overall POTS symptoms.
These are the kind I bought...http://www.compression-socks.com/cep-sport-socks-running-c-452_463.html?gclid=CKe6xK_e664CFSyhtgodbB9YKQ
(Bought the white socks to calf with orange toe model)
Anyway, compression works because (copying and pasting)...
ompression stockings are made of strong elastic material and fit tightly at the feet and gradually become less tight at the knee/thigh. The pressure in the stockings is graded and this allows for the stockings to constantly squeeze the leg muscles. This motion helps to drive blood back to the heart, reduce swelling in the feet and prevent blood clot formation.
So it helps drive the blood back to the heart...That's a very good thing for POTS!
If you're interested in what's been discussed about compression stockings here in the past, the topic has definitely sparked some lively discussions. For those considering them for the first time (or considering changing styles or brands or levels of compression), it may help to see what others have had to say:
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.